How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

I was watching an award show on tv and focused on someones

This answer was rated:

I was watching an award show on tv and focused on someones belt then when the camera moved it went out of view to another person. If I felt anxious in the chest when the belt went out of view was this just a nervous impulse and did watching that belt go out of view affect the heart or is vision and heart separate again in this case too? Thank you again

Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear XXXXX,

Elliott, LPCC, NCC :

Thank you for requesting me.

Elliott, LPCC, NCC :

This once again is your OCD giving you feelings of panic - perhaps not full blown panic attacks, but certainly some of the symptoms of dissociation (feeling disconnected from yourself in a certain way), increased or arrhythmic heart beats, fear, and a strange feeling in your chest.

Elliott, LPCC, NCC :

This is entirely due to anxiety but there is no danger in it.

Elliott, LPCC, NCC :

It seems that these occurrences are concerned with movement and a relationship with changing proportions.

Elliott, LPCC, NCC :

This seems to be obsessive thinking but it also causes me to wonder if you have the additional stressor of a vision problem?

Elliott, LPCC, NCC :

May I suggest that you go to an eye doctor and tell him that you seem to have a problem processing movements when you focus on objects as you move, and it causes you anxiety.

Elliott, LPCC, NCC :

Have him or her test your eyes and see if there is something else going on. It won't hurt.

Elliott, LPCC, NCC :

You are still suffering from obsessive thinking leading to panic reactions, but there may be an additional stressor working here. It won't hurt to have your vision checked.

Elliott, LPCC, NCC :

Please let me know what the results are.

Elliott, LPCC, NCC :

Warm regards,

Elliott, LPCC, NCC :

Elliott

Customer: replied 4 years ago.

I will definitely make an appointment with the eye doctor I think there could be a problem there adding to the anxiety. Regarding looking at the tv screen and focusing on the womans belt then the picture shifted to another person is that sensation I felt maybe because I took a deep breath in because I was anxious it shifted off the screen? Again no harm to the heart in this situation? Thank you Elliott

Dear XXXXX,

No harm done.

Elliott
Elliott, LPCC, NCC and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.

Thanks Elliott just one more follow up though could that anxiety just been a deep breath and I thought from my anxiety that it affected my heart when it did not? In other words could that sensation have just been a nervous reaction with no bearing on the heart? Sorry to ask again.

Absolutely, Kevin. You react to anxiety in the same way as many others do - with heart speed increase or brief irregularity in the beat. Your heart is safe.

Warm regards,

Elliott
Customer: replied 4 years ago.

Thank you Elliott just to prove exposure response therapy I stood in the same spot and looked at the tv actually I just flexed my left chest muscle so my conscious tells me that was the sensation I probably felt when looking at the belt on the tv then seeing it move to another person. So basically anxiety cannot interfere with the hearts function?

Absolutely. Nothing to worry about.
Customer: replied 4 years ago.

today my psychiatrist switched me over to Paxil and took me off Remeron and increased Abilify to 10. I met my parents for lunch however I had anxiety about going in to eat with them because of the crowds. My ocd today involved letting go of a credit card or car keys once they are in my pocket. My OCD kept saying that this will somehow affect the heart bad if I let go of them in my pocket. After I ate I became sluggish and feel like I am going to sleep with no energy. Did the anxiety make me feel like this or is something else physically going on with me? I am home now and feel like I am not all here like I am going to fall asleep or pass out? My heart was racing a bit as I walked up the stairs to my condo. I just do not feel right and am not sure what to do?

Dear Kevin,

It may be the Abilify that is making you feel sleepy. It is known to cause somnolence and perhaps increasing the dose is not the best treatment for you.

You should ask your psychiatrist about clomipramine (Anafranil) which is one of the best medications for OCD.

The dosage for OCD go from 75-300 mg, with 150 mg to 250 mg the most effective dose. The starting dosage of clomipramine is 25-50 mg. Then, ever 1 to 3 days it can which be increased by 25-50 mg every. It takes 6 to10 weeks to get the maximum advantage.

You should consider seeiing a psychotherapist and not just depend of drugs.

 

You continue to have the same symptoms and you should also consider changing psychiatrists.

 

I wish you great success. Your racing heart is from a panic attack, which is part of the anxiety that also causes OCD.

 

Warm regards,

 

Elliott

Customer: replied 4 years ago.

Dear Elliott,


 


I am going to make an appointment to see my eye doctor long overdue from 2010. Last night and this morning I kept staring at digital alarm clocks in my room and my heart was beating fast so was this just harmless OCD again? However it seem my anxiety triggers when I remove the staring gaze away from the object I was focusing on. Was my heart okay through this dilemma as well? Thank you kindly for your help. My psychiatrist cut the Paxil dose in half because I had a very tired reaction to it this morning.

Dear Kevin,

Yes indeed, your reactions are just harmless OCD. Did you ask your psychiatrist about clomipramine?

I would like you to consider seeing a psychotherapist who works with OCD partients.
Re-lock
Warm regards,

Elliott
Customer: replied 4 years ago.

Thank you so much for your patience with me regarding OCD thoughts and actions. My last follow up question is regarding what I can tell myself about the heart that it works involuntarily and has its own electrical system or something like that so that I can combat these thoughts which tell me touching or staring affects the heart? Is there one simple phrase or line that I can tell myself not to worry about the heart with reassurance these behaviors and thoughts will not affect me?

Dear Kevin,

I will be happy to answer this last follow-up question.

The autonomous nervous system is a marvellous control system that is, fortunately, outside of your conscous realm. It keeps on ticking, and most people, except those with heart defects, keep going quite well.

Your thoughts cannot hurt your heart.

Anxiety can speed it up and relaxation can slow it down, but you cannot stop it.

You have nothing to worry about, and I imagine that you are quite a healthy man.

Blessings to you,

Elliott